Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 76, NWS Nashville, TN

June 29, 2007Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 29, 2007, 2:01 PM CDT for Stewart County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2007, 2:01 PM CDT (19:01 UTC)
Expired
Jun 29, 2007, 2:30 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Stewart County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
573 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 291901
SVROHX
TNC161-291930-
/O.NEW.KOHX.SV.W.0076.070629T1901Z-070629T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
201 PM CDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEWART COUNTY IN TENNESSEE...

* UNTIL 230 PM CDT

* AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED OVER NORTHWESTERN STEWART COUNTY...OR ABOUT 10
  MILES NORTHWEST OF DOVER...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE OVER...
  RURAL NORTHERN STEWART COUNTY AT 220 PM CDT

LAT...LON 3666 8802 3648 8802 3648 8773 3662 8771

$$

21
1 follow-up statement
000 
WWUS54 KOHX 291915
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
214 PM CDT FRI JUN 29 2007

TNC161-291930-
/O.CON.KOHX.SV.W.0076.000000T0000Z-070629T1930Z/
STEWART TN-
214 PM CDT FRI JUN 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT 
FOR STEWART COUNTY...

AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED OVER NORTH CENTRAL STEWART COUNTY...OR ABOUT 8
MILES NORTH OF DOVER...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 3666 8802 3648 8802 3648 8773 3662 8771

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:59 AM CDT, 11 hours 2 minutes earlier.

Area forecast discussion, Jun 29, 2:59 AM CDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
259 AM CDT FRI JUN 29 2007

.DISCUSSION...MAIN CHALLENGE FOR THIS FORECAST WILL BE POPS ACROSS
THE AREA AS A FRONT ARRIVES. EARLY THIS MORNING THE FRONT WAS
LOCATED OVER THE OHIO VALLEY. A WARM AND MOIST AIR MASS REMAINED
IN PLACE FROM THE SOUTHERN PLAINS TO THE MID ATLANTIC REGION. THE
FRONT WILL DROP INTO THE MID STATE LATE TODAY. FRONT WILL NOT BE
REALLY IMPRESSIVE FOR CONVERGENCE AND LIFT...BUT WITH JUICY AND
MODERATELY UNSTABLE CONDITIONS...IT WILL NOT TAKE MUCH TO DEVELOP
NUMEROUS SHOWERS AND THUNDERSTORMS. GREATER COVERAGE SHOULD BE
OVER THE NORTH HALF OF THE AREA. WEAK FLOW WILL RESULT IN SLOW
MOVING STORMS WITH LOCALLY HEAVY DOWNPOURS (>1). WIDESPREAD OR
ORGANIZED SEVERE WEATHER IS NOT EXPECTED. BUT AS WE HAVE SEEN
THROUGH THIS WEEK...ISOLATED SEVERE WIND GUSTS COULD OCCUR.

THE FRONT WILL STALL PROBABLY JUST TO OUR SOUTH BY SATURDAY.
MODELS ALL SHOW LINGERING MOISTURE AND POTENTIAL FOR SHOWERS AND
STORMS TONIGHT AND SATURDAY. SOME PARAMETERS SUCH AS
PRECIPITATION EFFICIENCY SUGGEST SATURDAY/S POPS SHOULD BE HIGHER
THAN TODAY/S. THIS COULD BE TRUE ESPECIALLY IN OUR FAR SOUTHERN
COUNTIES. WE WILL USE A MIDDLE OF THE ROAD BLEND OF NAM/GFS FOR
POPS.

SMALL RAIN CHANCES WILL HAVE TO BE CARRIED INTO SATURDAY NIGHT FOR
THE SOUTH AS FRONT AND DEEP MOISTURE REMAINS. DRIER AND COOLER
HIGH PRESSURE FINALLY PUSHES WELL INTO THE AREA ON SUNDAY...THEN
DRY PATTERN IS THROUGH WEDNESDAY. UPPER RIDGE WILL CAUSE
TEMPERATURES TO JUMP UP TO 90+ AGAIN WEST OF PLATEAU BY TUESDAY.
INCREASING LL SOUTHERLY FLOW WILL BRING INCREASING DEW POINTS
THROUGH THE PERIOD. LOOKS LIKE NEXT FRONT AND CHANCE FOR
SHOWERS/STORMS WILL ARRIVE ABOUT THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      89  70  86  67 /  60  30  30  20
CLARKSVILLE    87  68  87  63 /  60  30  30  20
CROSSVILLE     84  66  83  61 /  60  30  30  20
COLUMBIA       89  70  87  68 /  50  30  40  30
LAWRENCEBURG   90  69  88  68 /  50  30  40  30
WAVERLY        88  69  87  65 /  60  30  40  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:44 PM CDTSevere Thunderstorm WarningOHXWhite31 min
Jun 29, 5:12 PM CDTSevere Thunderstorm WarningOHXOverton63 min
Jun 29, 5:22 PM CDTSevere Thunderstorm WarningOHXFentress38 min
Jun 29, 5:45 PM CDTSevere Thunderstorm WarningOHXFentress45 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.